Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 25, 2009, 4:09 PM EDT for Cayuga County, Onondaga County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2009, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 25, 2009, 5:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Onondaga County, NY
The radar
The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 252009
SVRBGM
NYC011-067-252115-
/O.NEW.KBGM.SV.W.0049.090625T2009Z-090625T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
409 PM EDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CAYUGA COUNTY IN CENTRAL NEW YORK...
SOUTHWESTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
* UNTIL 515 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SENNETT...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SENNETT AND AUBURN BY 415 PM EDT...
JORDAN BY 420 PM EDT...
SKANEATELES BY 435 PM EDT...
MARCELLUS AND 6 MILES SOUTH OF CAMILLUS BY 445 PM EDT...
ONONDAGA BY 505 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 4304 7610 4279 7625 4281 7667 4301 7674
4303 7671 4303 7649 4311 7649
TIME...MOT...LOC 2009Z 288DEG 17KT 4301 7657
$$1 follow-up statement
000
WWUS51 KBGM 252109
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
509 PM EDT THU JUN 25 2009
NYC011-067-252118-
/O.EXP.KBGM.SV.W.0049.000000T0000Z-090625T2115Z/
ONONDAGA NY-CAYUGA NY-
509 PM EDT THU JUN 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CAYUGA AND
SOUTHWESTERN ONONDAGA COUNTIES WILL EXPIRE AT 515 PM EDT...
SEVERE THUNDERSTORMS ARE MOVING EAST OF THE WARNING AREA AND THE
IMMEDIATE THREAT FOR SEVERE WEATHER IS OVER. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THIS EVENING...AND MORE WARNINGS MAY BE
NEEDED.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4304 7610 4279 7625 4281 7667 4301 7674
4303 7671 4303 7649 4311 7649
TIME...MOT...LOC 2108Z 288DEG 17KT 4292 7621
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:08 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 25, 4:08 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 408 PM EDT THU JUN 25 2009 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATE THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO THE EVENING HOURS. THE FRONT WILL PASS THROUGH FRIDAY MORNING...WITH SHOWERS LINGERING THROUGH THE DAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE NORTHEAST DURING THE DAY FRIDAY...RESULTING IN OFF AND ON CHANCES FOR SHOWERS THROUGH MOST OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE TS WATCH WENT INTO AFFECT FOR THE NE THIRD OF THE CWA EARLY THIS AFTN. THIS STAYS IN EFFECT UNTIL 8 PM. A BROKEN LINE OF TS AND SHOWERS HAS NOW ENTERED STEUBEN. ISOLATED SHOWERS HAVE ALSO BROKEN OUT AHEAD OF THE LINE. ALL HAVE HEAVY RAIN. SO FAR RAINFALL AROUND AN INCH. WITH THE SLOW MOVEMENT WILL NEED TO WATCH FOR TRAINING. WITH THE DRY WEATHER OF THE LAST FEW DAYS NEED AT LEAST 2 INCHES OF RAIN BEFORE ANYTHING MUCH HAPPENS. RIVERS WILL HAVE SMALL RISES OF LESS THAN 2 FEET. STREAMS AND CREEKS COULD RISE MORE UNDER TRAINING TS. WIH GREAT INSTABILITY NOW LASTING INTO THE EVE TS WILL BE CONTINUING INTO TONIGHT AS THE WHOLE SYSTEM MOVES SLOWLY SE AHEAD OF A COLD FRONT AND UL TROF. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... AS THE UL LOW DROPS SE INTO NY IT WILL CLOSE OFF AND SLOW AS IT MOVES TO NEW ENGLAND SATURDAY. THIS WILL KEEP SHOWERS AND TS OVER THE ARE FRIDAY. A SHORT WAVE WILL CAUSE MORE FORCING FRI AFTN SO THAT TS POSSIBLE WITH COLD CORE ALOFT. FRIDAY NIGHT AND EARLY SAT SHOWERS WILL LINGER ACROSS THE ERN CWA. THERE WILL BE A BREAK AS THE STACKED LOW OVER NEW ENGLAND MOVES EAST AND FILLS WHILE A UL RIDGE MOVES OVER SAT NIGHT AND EARLY SUNDAY. ANOTHER CLOSED LOW WILL DROP IN FOR THE EXTENDED. A LEADING COLD FRONT WILL BRING MORE SHOWERS FOR SUNDAY. PERIOD WILL BE SHOWERY AND COOL WITH LOW UL HEIGHTS. NOT EXPECTING ANY FLOODING OR SEVERE WEATHER. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE GFS AND THE ECMWF LOOK TO BE IN PRETTY DECENT AGREEMENT WITH THE EXTENDED PERIOD. BOTH NOW SHOW A CUTOFF LOW WOBBLING AROUND THE GREAT LAKES REGION THROUGH MID WEEK AND GRADUALLY MOVING EASTWARD BY THE END OF THE WEEK. THIS WILL KEEP A CHANCE OF SHOWERS THROUGH THE WEEK WITH SOME PERIODS ALSO HAVING A CHANCE OF THUNDERSTORMS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... A PREFRONTAL TROUGH IS APPROACHING THE AREA THIS AFTERNOON. WITH A VERY UNSTABLE ATMOSPHERE IN PLACE...SEVERE STORMS ARE POSSIBLE...THUS A WATCH HAS BEEN ISSUED FOR WESTERN NEW YORK THROUGH THIS EVENING. THESE STORMS ARE EXPECTED TO EVENTUALLY PENETRATE THROUGH CENTRAL NEW YORK AND POSSIBLY NORTH EASTERN PENNSYLVANIA TONIGHT. THIS HAS BEEN REFLECTED IN THE TAFS. MVFR AND IFR CONDITIONS MAY BE POSSIBLE IN AND AROUND THUNDERSTORMS. THESE STORMS ARE EXPECTED TO MAINLY PRODUCE HAIL AND STRONG WIND. SOME MAY ALSO PRODUCE SOME HEAVY RAIN...WHICH COULD DETERIORATE VISIBILITIES RAPIDLY. OUTLOOK... FRI AND SAT...MOSTLY VFR. SUN...MVFR IN SHOWERS AND TS WITH ANOTHER COLD FRONT. MON AND TUE...POSSIBLE MVFR IN SCATTERED SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...TAC LONG TERM...SLI AVIATION...SLI
Hazardous weather outlook, Jun 25, 1:04 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 104 PM EDT THU JUN 25 2009 NYZ009-015>018-022>025-036-037-044-261715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 104 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON...MOVING THROUGH DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL INITIALLY BE ISOLATED IN COVERAGE THIS AFTERNOON AND BECOME MORE WIDESPREAD THROUGH THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT... ALONG WITH THE CHANCE FOR DAMAGING WINDS. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM. NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-261715- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 104 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON...MOVING THROUGH DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL INITIALLY BE ISOLATED IN COVERAGE LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD THROUGH THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT... ALONG WITH THE CHANCE FOR DAMAGING WINDS. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 25, 1:37 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 137 PM EDT THU JUN 25 2009 NYZ009-015>018-022>025-036-037-044-055-252345- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...OWEGO 137 PM EDT THU JUN 25 2009 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA THROUGH 8 PM... A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED OVER SOUTHERN ONTARIO... JUST TO THE WEST OF BUFFALO... EARLY THIS AFTERNOON. THIS LINE WILL MOVE EAST... REACHING THE FINGER LAKES... CENTRAL SOUTHERN TIER OF NEW YORK... AND THE WESTERN MOHAWK VALLEY BETWEEN 3 AND 6 PM. STORMS DURING THAT TIME COULD PRODUCE DAMAGING WINDS AND OR LARGE HAIL. IF SEVERE STORMS BECOME IMMINENT... WARNINGS WILL BE ISSUED. NYZ045-046-056-057-PAZ038-039-043-044-047-252345- CHENANGO-OTSEGO-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-WYOMING- LACKAWANNA-LUZERNE- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... BINGHAMTON...WALTON...DELHI...TOWANDA...SAYRE...MONTROSE... TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON 137 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORMS MAY EFFECT THE AREA LATE THIS AFTERNOON THROUGH THIS EVENING... A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED OVER SOUTHERN ONTARIO... JUST TO THE WEST OF BUFFALO... EARLY THIS AFTERNOON. THIS LINE WILL MOVE EAST... AND WILL REACH THE INTERSTATE 81 CORRIDOR FROM BINGHAMTON SOUTH TO SCRANTON AND WILKES BARRE AFTER 5 PM. STORMS DURING THAT TIME COULD PRODUCE STRONG WINDS OR HAIL. IF SEVERE WEATHER BECOMES MORE LIKELY... A WATCH MAY BE ISSUED LATER TODAY. IF SEVERE STORMS BECOME IMMINENT... WARNINGS WILL BE ISSUED. NYZ062-PAZ040-048-072-252345- SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...MONTICELLO...MILFORD...HONESDALE 137 PM EDT THU JUN 25 2009 ... STRONG THUNDERSTORMS MAY EFFECT THE AREA THIS EVENING... A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED OVER SOUTHERN ONTARIO... JUST TO THE WEST OF BUFFALO... EARLY THIS AFTERNOON. THE LINE WILL MOVE EAST... AND COULD REACH THE AREA AFTER 7 PM. STORMS LATER THIS EVENING COULD PRODUCE STRONG WINDS OR HAIL. IF SEVERE WEATHER BECOMES MORE LIKELY... A WATCH MAY BE ISSUED LATER TODAY OR THIS EVENING. IF SEVERE STORMS BECOME IMMINENT... WARNINGS WILL BE ISSUED. MSE
Special weather statement, Jun 25, 3:44 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 344 PM EDT THU JUN 25 2009 NYZ018-036-252030- MADISON NY-ONONDAGA NY- 344 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON AND SOUTHEASTERN ONONDAGA COUNTIES... * AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR POMPEY...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WATERVALE AT 350 PM EDT... CAZENOVIA AT 405 PM EDT... SHEDS AT 415 PM EDT... NELSON AT 425 PM EDT... ERIEVILLE AND MORRISVILLE AT 430 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:35 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 40 min |
| Jun 25, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Yates | 66 min |
| Jun 25, 4:17 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 47 min |
| Jun 25, 4:22 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Tompkins | 53 min |
| Jun 25, 4:35 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Tompkins | 39 min |
| Jun 25, 4:46 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 47 min |
| Jun 25, 4:52 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tioga, Tompkins | 53 min |
| Jun 25, 5:08 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 48 min |
| Jun 25, 5:24 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Oneida | 52 min |
| Jun 25, 5:29 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga | 61 min |
| Jun 25, 5:54 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 66 min |
| Jun 25, 6:14 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 51 min |
| Jun 25, 6:37 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 3 hr |
| Jun 25, 6:56 PM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 3 hr |
| Jun 25, 7:10 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 35 min |
| Jun 25, 7:37 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 38 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.